"Failure to administer correct medication to patient"
About: Chapel Allerton Hospital / Trauma and orthopaedics Chapel Allerton Hospital Trauma and orthopaedics Leeds LS7 4SA Leeds General Infirmary Leeds General Infirmary Leeds LS1 3EX
Posted by Tia123 (as ),
My partner suffered a hypoxic brain injury in Nov 2015 due to his heart stopping beating caused by arrthymia. After admittance to the lgi my partner was put into an induced coma from which he emerged a week later. He then had a defibrillator fitted at the lgi and was moved to chapel allerton hospital in December to recieve neurological rehabilitation for his brain injury.
My partner had no mental awareness at this time, so was placed under a deprivation of liberty to protect himself from harm. Unfortunately my partner was found upstairs wandering the hospital corridors on his own, whilst in the care of the staff there. His stay was short lived as my partner is a diagonosed paranoid physophrenic, and unfortunately he suffered an episode of physcosis during his stay. What we cannot understand is why his anti physcotic medication olanzapine was not administered to my partner, why was it stopped and no alternative anti physcotic medication given and why his mental health was not treated along side his brain injury?
As a result My partner ended up being removed from his rehabilitation and placed in newsham hospital where he was sectioned for a month. We have made a formal complaint and are still waiting for chapel allerton to reply 6 months down the line. It seems they are avoiding to answer our questions regarding my partners basic care needs. We also asked if olanzapine that my partner had been prescribed for over 20years for his mental health, if this medication had caused my partners arrhythmia? As someone stopped this medication and it had severe consequences for my partners mental health. my partner has lived in the community for the last 20years with a diagnosis of physophrenia, which he has successfully controlled with olanzapine and with no episodes of physcotic relapses. It has also resulted in my partner not recieveing his neurological rehabilitation for his hypoxic brain injury. Thus leaving my partner with severe short term memory loss and various disabilitating difficulties which he did not have post brain injury.